MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE CONTROL 10ML LL; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE CONTROL 10ML LL; PISTON SYRINGE
Catalog Number 309695
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 309695.Batch # 4214856.It was reported that the bd syringe control 10ml ll package seal integrity was poor / questionable.The following information was provided by the initial reporter: verbatim: customer verbatim: please open a quality complaint for this bd product at (b)(6).Here are the relevant event and product details: event date: 10-23-2024.Event description: ¿sterile control syringe packaging is opening prematurely on the sides of the packaging.¿ harm to team member or patient? no harm to patient or team member.Product name: itm-1150085 - syringe 10ml control.Product ref: 309695.Lot number: 4214856.Bd customer account number: (b)(4).Qty reported with this issue: (b)(4) at this time.Photo of actual product is attached.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Six photos were provided to our quality team for investigation.Three photos show the top web graphics side of the top web with wrinkling and applicable product information including the variable data.The next three photos show each one package having open side seal with grid greater than 2".The wrinkling in conjunction with the open seal with grid is consistent with the package seal being forced open after being sealed.The condition observed is non-conforming per product specification.Potential root cause for the open seal with grid defect is associated with the packaging process.As part of this investigation the technical logs, production database, and production records were reviewed.During this batch there were problems with robot pick-up placement most which likely attributed the side seal being forced open once they were sealed.As corrective actions, quality alert will be issued to the plant, all associates involved will be re-educated to the applicable work instruction and communicated to all technical resources to document adjustments on the production records following repairs.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE CONTROL 10ML LL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20727373
Report Number1213809-2024-00854
Device Sequence Number8989429
Product Code FMF
UDI-Device Identifier30382903096955
UDI-Public(01)30382903096955(11)240801(17)290731(10)4214856
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309695
Device Lot Number4214856
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown